MAUDE Adverse Event Report: NUMED, INC. Z-MED CATHETER; BALLOON AORTIC VALVULOPLASTY CATHETER

NUMED, INC. Z-MED CATHETER; BALLOON AORTIC VALVULOPLASTY CATHETER
Model Number 302.1
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reported to numed through their distributor bis / fda medsun report.Repeated attempts to get more information did not result in any additional information.It is unknown as to what pressure the device was taken to, and whether or not an inflation device with pressure gauge was used as indicated in the instrucitons for use.This complaint could not be confirmed as the device was not returned for investigation.A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.A review was also performed on the balloon tubing used to manufacture these balloons.No other complaints were associated with the tubing used to manufacture the balloons.A comparative catheter was pulled and tested for rated burst pressure.The comparative catheter was the same catalog number but a different lot number as the complaint catheter.The balloon was immersed in a body temperature bath and incrementally inflated until it burst.The balloon burst in a longitudinal direction at 6atm.Well above the labeled rated burst pressure of 2.0 atm.The complaint could not be duplicated with the comparative catheter, and the device performed as intended.
 
Event or Problem Description
Received by distributor through the medsun reporting.While deploying the z-med balloon inside the valve it ruptured.It was then wrapped around the wire in the patient.The physician was able to pull the balloon out with difficulty, and the sheath in the groin was bent during the extraction process.

Brand Name
Z-MED CATHETER
Common Device Name
BALLOON AORTIC VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key21775531
Report Number1318694-2025-00002
Device Sequence Number15509037
Product Code OZT
UDI-Device Identifier04046964338366
UDI-Public04046964338366
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Model Number302.1
Device Catalogue NumberSO046
Device Lot NumberZ-8956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age75 YR
Patient SexMale